Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 198, NWS Nashville, TN

July 10, 2002Lewis County, Perry County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 10, 2002, 5:15 PM CDT for Lewis County, Perry County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2002, 5:15 PM CDT (22:15 UTC)
Expired
Jul 10, 2002, 5:45 PM CDT
In force
30 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Lewis County, TN, Perry County, TN

The radar

The Nashville radar (KOHX), 124 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2002-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2163 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2002-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2163 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
692 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

024 
WUUS54 KOHX 102215
SVRBNA
TNC101-135-102245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
515 PM CDT WED JUL 10 2002

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEWIS COUNTY IN TENNESSEE
  PERRY COUNTY IN TENNESSEE

* UNTIL 545 PM CDT

* AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES NORTHWEST OF LINDEN...MOVING SOUTHEAST
  AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HOHENWALD AROUND 540 PM CDT

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS, AND AVOID USING
ELECTRICAL APPLIANCES OR TELEPHONES UNLESS IT IS AN EMERGENCY.
$$
ROSE
LAT...LON 3575 8788 3559 8800 3533 8751 3552 8737

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 4:00 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jul 10, 4:00 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
400 PM CDT WED JUL 10 2002

THIS AFTERNOON ISOLATED SEVERE THUNDERSTORMS WITH NUMEROUS STRONG
THUNDERSTORMS ARE MOVING THROUGH THE NORTHERN SECTION OF MIDDLE
TENNESSEE.  THESE STORMS ARE ASSOCIATED WITH AND AHEAD OF THE COLD
FRONT THAT WILL PUSH INTO NORTHERN ALABAMA BY THURSDAY MORNING. THIS
FRONT WILL STALL AND GRADUALLY SLIDE BACK NORTHWARD AS A WARM FRONT
INTO SOUTHERN TENNESSEE BY THURSDAY EVENING.  AS THIS FRONT STALLS
IN THE SOUTHERN SECTIONS OF OUR CWA ENERGY IMPULSES WILL SLIDE ALONG
THE BOUNDARY GIVING US A CHANCE OF PRECIPITATION THROUGH OUT THE
FORECAST PERIOD.

AVN MODEL SEEMS TO HANDLE THE WEATHER SITUATION BEST.  RAISED POPS
FIRST COUPLE OF PERIODS AND ONLY MINOR VARIANCE FROM AVN MODEL WITH
SMALL ADJUSTMENTS.

BNA EE 072/088 071/085 069 31545
CSV EE 067/080 063/078 062 31545

.BNA...NONE.

31

In the hours before

Local storm report, Jul 10, 2:23 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
223 PM CDT WED JUL 10 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0135 PM    FT CAMPBELL               TN   WIND DAMAGE
07/10/02   MONTGOMERY                     HAM RADIO REPORTS OF TREES
                                          DOWN AT FT CAMPBELL ON THE
                                          TENNESSEE SIDE.

0200 PM    EASTERN SECTION           TN   58 MPH TSTM WIND GUST
07/10/02   CLAY                           HIGHWAY DEPARTMENT
                                          REPORTED A TREE DOWN IN THE
                                          EASTERN PART OF CLAY
                                          COUNTY.

0245 PM    NORTHWEST SECTION         TN   58 MPH TSTM WIND GUST
07/10/02   BEDFORD                        HIGHWAY DEPARTMENT
                                          REPORTED TREES DOWN IN THE
                                          NORTHWEST PORTION OF THE
                                          COUNTY.

0308 PM    COUNTYWIDE                TN   WIND DAMAGE
07/10/02   DAVIDSON                       DAVIDSON COUNTY OEM
                                          REPORTED NUMEROUS TREES
                                          DOWN AND SCATTERED POWER
                                          OUTAGES. AREAS AFFECTED
                                          WERE JOELTON...WHITES
                                          CREEK...AND DONELSON.

KV
Local storm report, Jul 10, 3:22 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT. . .CORRECTED FOR TIME OF ISSUANCE
NATIONAL WEATHER SERVICE NASHVILLE,TN
322 PM CDT WED JUL 10 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0135 PM    FT CAMPBELL               TN   WIND DAMAGE
07/10/02   MONTGOMERY                     HAM RADIO REPORTS OF TREES
                                          DOWN AT FT CAMPBELL ON THE
                                          TENNESSEE SIDE.

0200 PM    EASTERN SECTION           TN   58 MPH TSTM WIND GUST
07/10/02   CLAY                           HIGHWAY DEPARTMENT
                                          REPORTED A TREE DOWN IN THE
                                          EASTERN PART OF CLAY
                                          COUNTY.

0245 PM    NORTHWEST SECTION         TN   58 MPH TSTM WIND GUST
07/10/02   BEDFORD                        HIGHWAY DEPARTMENT
                                          REPORTED TREES DOWN IN THE
                                          NORTHWEST PORTION OF THE
                                          COUNTY.

KV
Local storm report, Jul 10, 4:10 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
410 PM CDT WED JUL 10 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0300 PM    WESTERN SECTION           TN   58 MPH TSTM WIND GUST
07/10/02   OVERTON                        HIGHWAY DEPARTMENT
                                          REPORTED TREES DOWN.

KV
Local storm report, Jul 10, 4:36 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
436 PM CDT WED JUL 10 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0320 PM    KINGSTON SPRINGS          TN   58 MPH TSTM WIND GUST
07/10/02   CHEATHAM                       911 CENTER REPORTED A TREE
                                          DOWN IN THE CITY LIMITS.

0420 PM    EASTERN PORTION           TN   58 MPH TSTM WIND GUST
07/10/02   HICKMAN                        HIGHWAY DEPARTMENT
                                          REPORTED A TREE DOWN.

KV

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 1:02 PM CDTSevere Thunderstorm WarningOHXClay, Macon, Robertson, Sumner58 min
Jul 10, 1:17 PM CDTSevere Thunderstorm WarningOHXMontgomery43 min
Jul 10, 1:59 PM CDTSevere Thunderstorm WarningOHXMontgomery, Robertson61 min
Jul 10, 2:03 PM CDTSevere Thunderstorm WarningOHXStewart52 min
Jul 10, 2:11 PM CDTTornado WarningOHXRobertson34 min
Jul 10, 2:17 PM CDTSevere Thunderstorm WarningOHXBedford48 min
Jul 10, 2:19 PM CDTSevere Thunderstorm WarningOHXFentress, Overton, Pickett41 min
Jul 10, 2:31 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson54 min
Jul 10, 3:39 PM CDTSevere Thunderstorm WarningOHXWilliamson46 min
Jul 10, 3:43 PM CDTSevere Thunderstorm WarningOHXHickman, Humphreys52 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.